Career Center   |   Print Page
18th Annual Women's Bench Bar Retreat
Tell a Friend About This EventTell a Friend
 

The ISBA Women in the Law Committee invites you to attend the 18th Annual Women's Bench Bar Retreat at the Culver Cove Resort & Conference Center March 1-3. Don't miss this opportunity to join fellow judges and lawyers from around the state for a weekend filled with great education programs, networking opportunities and spa treatments! ​Sponsored by the Women in the Law Committee, Ritman and Associates, Taft, Stettinius & Hollister, LexisNexis, Regions Private Wealth Management, and Court Call.

3/1/2019 to 3/3/2019
When: March 1-3 2019
11:00 am
Where: Culver Cove Resort
319 East Jefferson Street
Culver, Indiana  46511
United States
Contact: Sherry Allan
317.639.5465


Online registration is closed.
« Go to Upcoming Event List  

Thank you Sponsors!

 

For hotel reservations, call 1-800-THE-COVE (843-2683)

Room Rates:

Standard 1 Bedroom: $158/night

Standard 2 Bedroom: $181/night Sold Out

Prime 1 Bedroom: $174/night

Prime 2 Bedroom: $225/night

LODGING INFORMATION

Culver Cove Resort
319 East Jefferson St.
Culver, IN 46511


Culver Cove is located:
2 hours north of Indianapolis
2 hours southeast of Chicago
45 minutes from South Bend
1 1/2 hours from Fort Wayne or Lafayette
Directions to Culver Cove:
While traveling on Highway 31, turn west on Highway 110. Travel approximately 10 miles and turn right on Highway 17. Go a short distance and pass the Medallion Cabinet Factory on your right.  At the next road (there is no street sign, but it’s W. Jefferson St.), turn right. Continue driving for approx. 1/2 mile, and you will see the Resort straight ahead.


Additional lodging:
Because Culver Cove sells out quickly, we encourage you to check availability at Main Street Manor, which is only a 2-minute walk from Culver Cove.
The Culver Cottage
203 South Main St.
Culver, IN 46511
574-842-2746

https://culvercottage.squarespace.com/

 

Pricing

$265 ISBA Member

$415 Non-ISBA Member

$155 One Day Rate

$130 Law Student Rate

 

Pricing on and after Feb. 15

$315 ISBA Member

$465 Non-ISBA Member

$205 One Day Rate

$130 Law Student Rate

 

*Pricing includes meals

 

**Optional: Attendees may consider purchasing and completing 23andMe Genetic Testing and Analysis as a supplemental material for one of the CLE sessions (this is not required in order to attend the CLE). If you should complete the analysis, bring your results to the retreat!

 

SERVICES/BOOTHS

Click here to view spa services

Optional services available Friday and Saturday include massages and manicures/pedicures and tutorials and shopping with Mary Kay. A $5 service booking fee applies to all services.  Contact Sherry Allan at sallan@inbar.org to reserve your appointment!

 

AGENDA

(Ethics, CME, NLS information to follow)

 

Friday, March 1st

 

11:00 - 4:30 pm

Registration

 

12:00 - 12:15 pm

Opening Remarks

Brian Beck, LexisNexis

 

12:15 - 1:15 pm

Appeals on Wheels - Oral Argument* (1 hrs. CLE)

Hon. Patricia A. Riley, Indiana Court of Appeals

Hon. Margret G. Robb, Indiana Court of Appeals

Hon. Melissa S. May, Indiana Court of Appeals

 

1:15 - 2:15 pm

Discussion of Oral Argument* (1 hrs. CLE)

Christina J. Miller, Sachs & Hess

 

*(Note: To get credit for the oral argument or discussion, you must attend both.)

 

2:15 - 2:30 pm

Break

 

2:30 - 3:30 pm

Cosby, Kardashian, Trump, Assange:  Pop Culture and Lawyer Ethics(1 hrs. CLE/Ethics)

Hon. G. Michael Witte, Indiana Supreme Court Disciplinary 

 

OR

 

OZmosis: Family Law with Dorothy and Toto and Munchkins (Oh my!)  (1 hrs. CLE)

Debra Lynch Dubovich, Levy and Dubovich 

 

3:30 - 3:45 pm

Break

 

3:45 - 4:45 pm

“HerVision HerLegacy,” the Women in Wealth Initiative (1 hrs. CLE)

Sam A. Issermoyer, CFA; Regions Portfolio Manager 

 

OR

 

Nonprofit Corporations and the Role of the Attorney General (1 hrs. CLE)

Tamara Weaver, Deputy Attorney General, State of Indiana

 

6:00 pm

Opening Reception

The opening reception is a pitch-in. You are invited (but not obligated) to bring a favorite dish, starter or dessert. There is usually ample food so please join us whether or not you bring something.

 

Saturday, March 2nd

 

8:00 - 4:30 pm

Registration

 

8:00 - 9:00 am

Continental Breakfast

 

9:00 - 10:00 am

Remarks from ISBA President, Todd Spurgeon and Chief Justice Loretta H. Rush on Indiana's Opioid Epidemic (0.5 hrs. CLE)

 

10:00 - 10:15 am

Break

 

10:15 - 11:15 am

The Swinging Pendulum: Criminal Justice Reform and its Impact on Civil Litigation (1 hrs. CLE)

Diane M. Moore, Baum Hedlund Aristei & Goldman 

 

OR

 

At Face Value: Assumptions, Bias and What We Bring to the Mediation and Court Room (1 hrs. CLE/CME)

Holly J. Wanzer, Wanzer Edwards; Ann Z. Knotek, Ann Z. Knotek, LLC

*23&Me or Ancestry.com testing/results recommended but not required

Also in preparation for the presentation, please take at least one of the Implicit Association Tests -- perhaps the Gender-Carrer IAT: https://implicit.harvard.edu/implicit/takeatest.html

 

11:15 - 11:30 am

Break

 

11:30 - 12:30 pm

The Holistic Defense:  Practical Considerations in Representing a Criminal Defendant in an Opioid Epidemic (1 hrs. CLE)

Elizabeth A. Bellin, Bellin Law Office 

  

OR

 

Bruised Tomatoes Make the Best Sauce: Embracing Our Imperfections (1 hrs. CLE/Ethics)

Loretta, Olesky, Judges and Lawyers Assistance Program

 

12:30 - 1:00 pm

Lunch Buffet

 

1:00-2:00

E-Filing and Other Technology Risks: Digital Dragnet of Legal Malpractice (1 hrs. CLE)

Adam Gwaltney, Ritman and Associates

 

2:00 - 2:15 pm

Break

 

2:15 - 3:15 pm

Why Ethics Matter (1 hrs. CLE/Ethics)

Hon. Steven H. David, Indiana Supreme Court 

 

3:15 - 3:30 pm

Break

 

3:30 - 4:45 pm

Sip, Learn, and Mingle: a Wine Tasting Sponsored by  Taft, Stettinius & Hollister with Andi Metzel 

           

             

4:30 – 6:30 pm

            Break

       

 

6:30 - 8:00 pm

Dinner

 

8:00 pm

Excellent 18 Party 

Back by popular demand, the door prize giveaway/takeaway will take place after dinner!!  Be sure to bring your small gift (wrapped) for the door prize table.  Hope you will join us for dessert, drinks and some fun!!!

 

Sunday, March 3

 

9:00 am

Closing Breakfast

 

CANCELLATION POLICY

A $25 service fee will be applied to cancellations received on or before 2/08/18. No refunds on cancellations received after 2/08/18. If you send someone else in your place, please provide ISBA with that person's name.

Membership Software Powered by YourMembership  ::  Legal